Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 25, NWS Great Falls, MT

October 27, 2013

NWS Great Falls, MT issued this high wind warning at Oct 27, 2013, 11:42 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2013, 11:42 PM MDT (05:42 UTC)
Expired
Oct 28, 2013, 9:41 AM MDT
In force
10 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WWUS75 KTFX 280542
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1142 PM MDT SUN OCT 27 2013

MTZ014-281600-
/O.NEW.KTFX.HW.W.0025.131028T0542Z-131028T1600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN...
MACDONALD PASS...ROGERS PASS
1142 PM MDT SUN OCT 27 2013

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MDT MONDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL AFFECT THE SIEBEN
  FLATS AREA ON INTERSTATE 15...ALONG WITH OTHER RIDGE TOP AREAS
  IN SOUTHERN AND LEWIS AND CLARK COUNTY THROUGH MID MORNING
  TODAY. WIND GUSTS AROUND 60 MPH HAVE OCCURRED IN THE SIEBEN
  FLATS AREA.

* WINDS: SUSTAINED NORTH WINDS AT 35 TO 45 MPH...WITH GUSTS TO 
  65 MPH.

* OTHER IMPACTS: FALLING SNOW WILL REDUCE VISIBILITIES BELOW ONE
  HALF MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...LINCOLN... MACDONALD
  PASS...ROGERS PASS...AND SIEBEN FLATS AREA ON INTERSTATE 15.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
624 
WWUS75 KTFX 280940
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 AM MDT MON OCT 28 2013

MTZ014-281600-
/O.CON.KTFX.HW.W.0025.000000T0000Z-131028T1600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN...
MACDONALD PASS...ROGERS PASS
340 AM MDT MON OCT 28 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL AFFECT THE SIEBEN
  FLATS AREA ON INTERSTATE 15...ALONG WITH OTHER RIDGE TOP AREAS
  IN SOUTHERN AND LEWIS AND CLARK COUNTY THROUGH MID MORNING
  TODAY.

* WINDS: SUSTAINED NORTH WINDS AT 30 TO 40 MPH...WITH ISOLATED
  GUSTS NEAR 60 MPH.

* OTHER IMPACTS: FALLING SNOW WILL REDUCE VISIBILITIES BELOW 
  ONE HALF MILE AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...LINCOLN... 
  MACDONALD PASS...ROGERS PASS...AND THE SIEBEN FLATS AREA ON 
  INTERSTATE 15. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
793 
WWUS75 KTFX 281541
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
941 AM MDT MON OCT 28 2013

MTZ014-281645-
/O.CAN.KTFX.HW.W.0025.000000T0000Z-131028T1600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN...
MACDONALD PASS...ROGERS PASS
941 AM MDT MON OCT 28 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS ACROSS CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTY HAVE
FALLEN BELOW HIGH WIND CRITERIA. 

BREEZY NORTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
WILL PERSIST THROUGHOUT THE DAY...THEN DECREASE FURTHER
OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 27, 10:50 PM MDT, 52 minutes earlier.

Area forecast discussion, Oct 27, 10:50 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MDT Sun Oct 27 2013

Updated Aviation Discussion

.DISCUSSION...
Update forthcoming primarily to freshen forecast wording. Snow has
developed across a large portion of North Central Montana and will
continue through the night. Snow has yet to accumulate on warm road
surfaces here at Great Falls but with the temperature continuing to
fall into the 20s, road surfaces should become covered and slick
fairly quickly. BUFKIT analysis continues to indicate the best omega
within the snow growth zone will occur during the morning hours of
Monday. Winter weather highlights will continue. Overnight
temperatures look on track. Emanuel

&&

.AVIATION...
UPDATED 0450Z.
Widespread snow will over north central MT will continue or
gradually intensify through the remainder of tonight with lowest
cigs/vis from the Rocky Mtn Front east to I15 and south of KGTF.
Periods of snow will develop over SW MT as well but will likely not
be as persistent as areas to the north. Also noting some wind shear
at KBZN through the next several hrs as flow at 1000-3000ft agl is
easterly at 25-35kts while surface winds are variable to 15 kts
likely due to terrain effects on the leeward side of the
Bridgers/Gallatin range. IFR/LIFR conditions will be most prevalent
over western portions of north central MT through early Monday
afternoon with precipitation decreasing and visibility improving
late Monday afternoon, however lower cigs will likely continue
through Monday evening. Hoenisch

&&

.PREV DISCUSSION...Issued 220 PM MDT Sun Oct 27 2013

Sunday through Tuesday...Upper level low pressure system
responsible for the cold front and associated snow moving in
across the area will continue to dive south. Models continue to
keep the low far enough away from the area to limit upper level
dynamics significance. However upslope flow from the high pressure
system up in Saskatchewan will allow for widespread upslope flow
across much of the area tonight and through Monday. The cold front
has already moved across the are this afternoon and some snow
showers are beginning to fall across the highline. This lag between
frontal passage is expected to continue through the overnight
hours. Once snowfall does begin over an area...showers should
continue more or less nonstop through Monday. Initial snowfall
will likely melt on hard surfaces and create widespread icy
conditions underneath the accumulating snow. Have kept snow
amounts similar to the previous forecast suite...model confidence
continues to remain low due to the large discrepancy between
forecast model solutions...however will continue to monitor snowfall
amounts and additional highlight changes may be necessary. Suk

Tuesday night through Sunday...A northerly flow aloft will
reside over the region from Tuesday night through Friday. Weak
upper level disturbances will move southward through the region
during this period. However...each disturbance will only have a
limited amount of moisture to work with...thus only isolated
showers are expected...and most of the precipitation will be
confined to mountain areas. Afternoon temperatures will slowly
warm each day. For Saturday and Sunday...an upper level ridge will
try to rebuild over the region. The GFS breaks this ridge down by
Sunday while the ECMWF continues to maintain the ridge. For now we
lean towards a blend...thus mild temperatures will continue...and
the best chance for precipitation will be over the western
mountains. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  21  25  15  31 / 100 100  50  20
CTB  14  22  11  31 / 100  90  50  10
HLN  26  33  16  35 / 100 100  50  20
BZN  27  34  17  34 /  80  90  40  20
WEY  26  43  18  35 /  60  80  40  30
DLN  26  34  16  35 /  80  90  50  30
HVR  23  29  15  34 / 100  60  20  10
LWT  19  24  13  30 / 100 100  60  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING from 7 PM this evening to 6 AM MDT Tuesday
FOR ELEVATIONS ABOVE 4500 FEET FOR Broadwater...Cascade...
Central and Southern Lewis and Clark...Chouteau...Fergus...
Jefferson...Judith Basin.

WINTER WEATHER ADVISORY until 6 AM MDT Tuesday Eastern Glacier...
Eastern Pondera...Eastern Teton...Liberty...Toole.

WINTER WEATHER ADVISORY from Midnight tonight to 6 AM MDT
Tuesday FOR ELEVATIONS BELOW 5500 FEET FOR Beaverhead...
Gallatin...Madison.

WINTER STORM WARNING from Midnight tonight to 6 AM MDT Tuesday
FOR ELEVATIONS ABOVE 5500 FEET FOR Beaverhead...Gallatin...
Madison.

WINTER STORM WARNING from 7 PM this evening to 6 AM MDT Tuesday
Meagher.

WINTER WEATHER ADVISORY from 7 PM this evening to 6 AM MDT
Tuesday FOR ELEVATIONS BELOW 4500 FEET FOR Broadwater...
Cascade...Central and Southern Lewis and Clark...Chouteau...
Fergus...Jefferson...Judith Basin.

WINTER WEATHER ADVISORY from 7 PM this evening to 6 AM MDT
Tuesday Blaine...Hill.

WINTER WEATHER ADVISORY until 6 AM MDT Tuesday FOR ELEVATIONS
BELOW 4500 FEET FOR Northern Rocky Mountain Front...Southern
Rocky Mountain Front.

WINTER STORM WARNING until 6 AM MDT Tuesday FOR ELEVATIONS ABOVE
4500 FEET FOR Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Oct 27, 4:12 AM MDT, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
412 AM MDT SUN OCT 27 2013

MTZ009-010-044>046-048-049-281145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
412 AM MDT SUN OCT 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6
AM TUESDAY FOR ELEVATIONS ABOVE 4500 FEET. FOR LOWER
ELEVATIONS...A WINTER WEATHER ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER WEATHER WARNING AND ADVISORY WILL CONTINUE THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ011>014-047-050>054-281145-
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
412 AM MDT SUN OCT 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM TUESDAY
FOR ELEVATIONS ABOVE 4500 FEET. FOR LOWER ELEVATIONS...A WINTER
WEATHER ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER WEATHER WARNING AND ADVISORY WILL CONTINUE THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-015-055-281145-
BEAVERHEAD-MADISON-GALLATIN-
412 AM MDT SUN OCT 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
TUESDAY FOR ELEVATIONS ABOVE 5500 FEET. FOR LOWER
ELEVATIONS...A WINTER WEATHER ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER WEATHER WARNING AND ADVISORY WILL CONTINUE THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 27, 5:56 PM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
556 PM MDT SUN OCT 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     NON-TSTM WND GST 8 SW WOLF CREEK         46.92N 112.19W
10/27/2013  M53 MPH          LEWIS AND CLARK    MT   DEPT OF HIGHWAYS

            SIEBEN FLAT DOT SITE

&&

EMANUEL

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.